Alert archive / Wyoming / Special Weather Statements in 2020
Special Weather Statement, NWS Cheyenne, WY
NWS Cheyenne, WY issued this special weather statement at Jun 13, 2020, 1:08 PM MDT for Platte County, Wyoming. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2020, 1:08 PM MDT (19:08 UTC)
- Expired
- Jun 13, 2020, 2:00 PM MDT
- In force
- 52 min
- Issued by
- NWS Cheyenne, WY
County Platte County, WY
The radar
The Cheyenne radar (KCYS), 71 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 7.1 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2355 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
467
WWUS85 KCYS 131908
SPSCYS
Special Weather Statement
National Weather Service Cheyenne WY
108 PM MDT Sat Jun 13 2020
WYZ106-107-117-118-132000-
East Platte County WY-
Central Laramie Range and Southwest Platte County WY-
Central Laramie County WY-South Laramie Range Foothills WY-
108 PM MDT Sat Jun 13 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LARAMIE AND
SOUTHEASTERN PLATTE COUNTIES UNTIL 200 PM MDT...
At 108 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles northeast of Iron Mountain, or 27 miles south of Wheatland,
moving northeast at 45 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Chugwater, Slater, Bordeaux and Y-O Ranch.
This includes Interstate 25 in Wyoming between mile markers 54 and
77.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Cheyenne.
&&
LAT...LON 4153 10508 4165 10518 4203 10497 4207 10466
4189 10466
TIME...MOT...LOC 1908Z 219DEG 46KT 4166 10505
$$
ClaycombWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Jun 13, 12:02 PM MDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jun 13, 12:02 PM MDT, 1 hour 6 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 1202 PM MDT Sat Jun 13 2020 .UPDATE... Issued at 1053 AM MDT Sat Jun 13 2020 Increasing Cu cloud coverage this morning, a signal of the scattered thunderstorm development we expect to see later today after noon. There's potential for some of these thunderstorms to become strong to severe this afternoon, generally after 2 PM, after first initiating along the Laramie Range around noon today. Storms will transfer east after initiation, first increasing coverage across the I-25 corridor, then moving east by and into the western Nebraska Panhandle around 3 PM. It is around this time that we'll see an uptick in thunderstorm coverage west of the Laramie Range as well. Sunset will help diminish the threat. Threats today include strong gusty winds with soundings indicating inverted-v environments across the region and a dry surface layer in place, but also hail, generally pea to quarter- size, as there is sufficient 0-6 km bulk shear to support a rotating updraft capable of generating quarter-size hail. Have gone ahead and increased chance of precipitation in certain areas within the High Plains today with increasing confidence of storms and Hi-Res models honing in on the threat. && .SHORT TERM...(Today through Monday) Issued at 405 AM MDT Sat Jun 13 2020 Current IR Satellite loop across the western United States shows a potent Pacific shortwave trough moving across the eastern Great Basin region early this morning. A portion of this energy will result in showers and thunderstorms across southeast Wyoming and western Nebraska this afternoon through late this evening. Current obs across the area show dewpoints mainly in the 40s, to near 50 across western Nebraska. With surface winds backing a little more into the southeast through early this afternoon, expect surface moisture to increase a bit more through this morning with dewpoint values around 53 to 55 degrees further southeast across far eastern Colorado and Kansas. However, model soundings indicate quite a bit of dry air just above the surface which will likely be mixed through the boundary layer over the course of the day. The risk for strong to Marginally severe thunderstorms still looks good today due to questionable moisture profiles and 0-6 km bulk shear around 25 to 30 knots, possibly increasing to 35 knots by late afternoon. Most models indicate MLCAPE values around 500 to 1000 j/kg through the day with marginal shear. Thus, expect more of a strong outflow wind concern with today's thunderstorm activity compared to hail. Still, can not rule out a few cells producing around quarter sized hail since there is some noticeable low level directional shear present with surface winds likely becoming more southeast through the day. Kept POP between 30 to 50 percent across the area for scattered/numerous showers and widely scattered thunderstorms. After looking at the latest models, some of this shower activity and isolated thunder may linger past midnight tonight as the upper level forcing lifts northeast across the area. Much drier weather for Sunday and Monday with a slight chance of thunder across the southern Nebraska panhandle. Dry west to southwest winds will gust up to 45 mph along and west of I-25 each afternoon. This will result in dewpoints lowering into the 20s and 30s across most of southeast Wyoming. Other than some fire weather concerns once we dry out, quiet weather is expected to return to the region through early next week. Temperatures will continue to be above normal for this time of the year with highs in the 80s to low 90s across the eastern plains, with mid 70s to around 80 west of I-25. .LONG TERM...(Tuesday through Friday) Issued at 303 AM MDT Sat Jun 13 2020 Starting on Tuesday, surface temperatures will likely be the warmest of the next week. 700mb temps will ramp up to 14-17 degrees C. Upper level ridging will be firmly wedged over the central CONUS between two shortwave trofs, a good signal of the typical omega high aloft during the summertime months that appears frequently. Additionally, southwest winds by Tuesday afternoon off the Laramie Range will likely enhance surface warming in southeast WY by a few degrees. This will bump up temperatures to near 90 degrees around Cheyenne, and the mid to upper 90s across the NE Panhandle region. Temperatures should reach the low 80s west of the Laramie Range in Albany and Carbon County for Tuesday as well, with the higher terrain being slightly cooler. Medium range model guidance is showing a well defined upper level trough propagating aloft through the Pacific northwest by late Tuesday. This would be a favorable trend for diffluence aloft over portions of Wyoming and the northern Plains. Depending on the timing of the associated cold front, there could be sufficient forcing, and steep lapse rates to support late afternoon and evening convection. Another thing to note for Tuesday is that the GFS is supporting a trend towards a windy afternoon for the region due to the temperature and pressure gradients that will tighten. Will have to keep an eye on this as it may be enough to trend toward a RFW if the zones are labeled as ready with the coming weekly updates. Afternoon maximum temperatures for Wednesday and Thursday look to be near seasonal averages with the area being under a surface high. This is being supported with weak ridging to zonal flow aloft. The next system to affect the area looks to be on Friday of next week. Extended model guidance isn't coming into agreement well on the timing of the weather system arriving over our CWA, but it looks to be another chance of convection and cooler temps behind it. GFS and EURO MOS guidance is hinting at temperatures reaching only the 60s for afternoon highs east of the Laramie Range. Trended towards a warmer solution for now and will look more closely at it since it is a week away at this time. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1159 AM MDT Sat Jun 13 2020 Thunderstorms the primary challenge this afternoon. Used HRRR and Hires short term guidance on timing and impacted airports this afternoon. Looks like a line develops off the Laramie Range shortly after 19Z that moves towards the east through the afternoon. Timing for Panhandle airports more towards 23Z to 00Z. Still not ready to put TEMPO groups yet in the TAFs. WIll cover with AMDs as the storms develop. && .FIRE WEATHER... Issued at 303 AM MDT Sat Jun 13 2020 Fire weather concerns will increase into early next week with breezy or locally windy conditions expected each day west of Interstate 25 along with dry conditions and warm temperatures. For today, Scattered to numerous showers with widely scattered thunderstorms are expected this afternoon through late this evening. Some wetting rainfall is expected from this activity, but mainly further east across the eastern high plains. Conditions will rapidly dry out from west to east on Sunday with daytime relative humidities dropping into the teens through Tuesday afternoon. Cooler temperatures and higher humidities are expected later next week. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && UPDATE...AB SHORT TERM...TJT LONG TERM...BW AVIATION...GCC FIRE WEATHER...TJT
Hazardous weather outlook, Jun 13, 5:07 AM MDT, 8 hours 1 minute before
Hazardous Weather Outlook National Weather Service Cheyenne WY 507 AM MDT Sat Jun 13 2020 NEZ002-003-019>021-054-055-095-096-WYZ101>103-105>108-110-114>119- 141115- Dawes-Box Butte-Scotts Bluff County-Banner County-Morrill- Kimball County-Cheyenne-North Sioux-South Sioux- Converse County Lower Elevations-Niobrara County- North Laramie Range-Shirley Basin- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-North Snowy Range Foothills- Snowy Range-Laramie Valley-South Laramie Range- South Laramie Range Foothills-Central Laramie County- East Laramie County- 507 AM MDT Sat Jun 13 2020 This hazardous weather outlook is for the western Nebraska panhandle...east central Wyoming...and southeast Wyoming .DAY ONE...TODAY AND TONIGHT Scattered showers and widely scattered thunderstorms are expected this afternoon through late this evening. Some of these thunderstorms may be strong to marginally severe. The primary threat with these thunderstorms will be strong gusty winds, although large hail can not be ruled out. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation is unlikely today. WYZ104-109-111>113-141115- Ferris/Seminoe/Shirley Mountains-Central Carbon County- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin- 507 AM MDT Sat Jun 13 2020 This hazardous weather outlook is for portions of south central Wyoming. .DAY ONE...TODAY AND TONIGHT Isolated thunderstorms are expected this afternoon through early this evening. The primary threat from these thunderstorms will be strong gusty winds. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Hazardous fire weather conditions are expected across portions of Carbon and Albany county early next week. .Spotter information statement... Spotter activation will not be required at this time.
In the hours before
Special weather statement, Jun 13, 12:57 PM MDT, 11 minutes before
Special Weather Statement National Weather Service Cheyenne WY 1257 PM MDT Sat Jun 13 2020 WYZ104-109-111>113-132200- Ferris/Seminoe/Shirley Mountains-Central Carbon County- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin- Including the cities of Seminoe Dam, Rawlins, Baggs, Saratoga, and Encampment 1257 PM MDT Sat Jun 13 2020 ...STRONG WIND GUSTS ACROSS WESTERN AND SOUTHERN CARBON COUNTY THROUGH 4 PM TODAY... Drivers on Interstate 80 can expect southwesterly wind gusts to 55 mph across most of Carbon County...to include Rawlins...Saratoga and Baggs over the next several hours. These strong winds will create a driving hazard...especially on east to west oriented roads...such as Interstate 80. Keep a firm grip on your steering wheel. Slow down as needed. Prepare for sudden winds gusts that could blow light weight and high profile vehicles off the road.
Special weather statement, Jun 13, 1:08 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
108 PM MDT Sat Jun 13 2020
WYZ106-107-117-118-132000-
East Platte County WY-
Central Laramie Range and Southwest Platte County WY-
Central Laramie County WY-South Laramie Range Foothills WY-
108 PM MDT Sat Jun 13 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LARAMIE AND
SOUTHEASTERN PLATTE COUNTIES UNTIL 200 PM MDT...
At 108 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles northeast of Iron Mountain, or 27 miles south of Wheatland,
moving northeast at 45 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Chugwater, Slater, Bordeaux and Y-O Ranch.
This includes Interstate 25 in Wyoming between mile markers 54 and
77.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Cheyenne.
&&
LAT...LON 4153 10508 4165 10518 4203 10497 4207 10466
4189 10466
TIME...MOT...LOC 1908Z 219DEG 46KT 4166 10505
ClaycombThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 2:03 PM MDT | Special Weather Statement | CYS | Platte | 42 min |
| Jun 13, 2:51 PM MDT | Special Weather Statement | CYS | Goshen | 39 min |
| Jun 13, 3:30 PM MDT | Special Weather Statement | CYS | Converse | 45 min |
| Jun 13, 3:34 PM MDT | Special Weather Statement | CYS | Goshen | 41 min |
| Jun 13, 3:41 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Platte | 29 min |
| Jun 13, 5:49 PM MDT | Special Weather Statement | CYS | Laramie | 41 min |
| Jun 13, 4:43 PM MDT | Special Weather Statement | CYS | Sioux | 47 min |
| Jun 13, 5:29 PM MDT | Special Weather Statement | CYS | Sioux | 46 min |
Nearby
Special Weather Statements in Wyoming, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.